Vol. 7, No. 4, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Explicit Chabauty over number fields

Samir Siksek

Vol. 7 (2013), No. 4, 765–793
Abstract

Let C be a smooth projective absolutely irreducible curve of genus g 2 over a number field K of degree d, and let J denote its Jacobian. Let r denote the Mordell–Weil rank of J(K). We give an explicit and practical Chabauty-style criterion for showing that a given subset K C(K) is in fact equal to C(K). This criterion is likely to be successful if r d(g 1). We also show that the only solution to the equation x2 + y3 = z10 in coprime nonzero integers is (x,y,z) = (±3,2,±1). This is achieved by reducing the problem to the determination of K-rational points on several genus-2 curves where K = or (23) and applying the method of this paper.

Keywords
Chabauty, Coleman, jacobian, divisor, abelian integral, Mordell–Weil sieve, generalized Fermat, rational points
Mathematical Subject Classification 2010
Primary: 11G30
Secondary: 14K20, 14C20
Milestones
Received: 6 July 2010
Revised: 23 July 2012
Accepted: 31 October 2012
Published: 29 August 2013
Authors
Samir Siksek
Department of Mathematics
University of Warwick
Coventry
CV4 7AL
United Kingdom
http://www.warwick.ac.uk/~maseap/